Alert archive / Oklahoma / River Flood Advisories in 2016
River Flood Advisory 5, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Mar 9, 2016, 7:33 AM CST for Cherokee County, Oklahoma. It was in force for 70 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2016, 7:33 AM CST (13:33 UTC)
- Expired
- Mar 12, 2016, 6:00 AM CST
- In force
- 70 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 64 km from the middle of the area, began a volume at 13:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2). The gauge peaked at 8.62 ft at Mar 10, 2016, 2:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
261 WGUS84 KTSA 091334 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 733 AM CST WED MAR 9 2016 ...The National Weather Service in Tulsa has issued a Flood Advisory for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County OKC021-092133- /O.NEW.KTSA.FL.Y.0005.160309T1333Z-160312T1200Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 733 AM CST WED MAR 9 2016 The National Weather Service in Tulsa has issued a * Flood Advisory for The Illinois River near Tahlequah. * At 6:00 AM Wednesday, the stage was 6.5 feet. * Action stage is 9.0 feet. * Flood stage is 11.0 feet. * Forecast...The river will rise to near 9.5 feet by early Thursday afternoon, which is below flood stage. * Impact...At 9.0 feet, no flooding occurs but all recreational floating along the Illinois River ceases at and above 9.5 feet. && LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485 $$
1 follow-up statement
458 WGUS84 KTSA 091942 FLSTSA FLOOD ADVISORY NATIONAL WEATHER SERVICE TULSA OK 142 PM CST WED MAR 9 2016 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Illinois River near Tahlequah affecting Cherokee County OKC021-092012- /O.CAN.KTSA.FL.Y.0005.000000T0000Z-160312T1200Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 142 PM CST WED MAR 9 2016 The Flood Advisory is cancelled for The Illinois River near Tahlequah. * At 12:00 PM Wednesday, the stage was 6.6 feet. * Action stage is 9.0 feet. * Flood stage is 11.0 feet. * Forecast...The river will crest lower than previously expected since the heaviest rain fell east of the Illinois River basin. The Illinois River near Tahlequah is now forecast to remain below flood stage and crest at 7.9 feet tomorrow morning. && LAT...LON 3604 9498 3573 9498 3573 9487 3617 9472 3617 9485 $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 9, 5:13 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Mar 9, 5:13 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
513 AM CST WED MAR 9 2016
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Visibilities are beginning to come up across NE OK, NW AR,
although MVFR and occasionally IFR visibilities should continue
through mid morning. IFR/MVFR ceilings should continue through the
valid TAF period at most, if not all, the terminals. The NW AR
terminals and MLC are most likely to see an occasional
thunderstorm, with all terminals except BVO likely to see rain
through the afternoon and evening. A second round of rain and
thunderstorms could affect MLC/FSM late in the TAF period,
although better chances will be after sunrise tomorrow.
&&
.PREV DISCUSSION... /ISSUED 256 AM CST WED MAR 9 2016/
DISCUSSION...
The next wave of rain and isolated storms will lift into the
forecast area from the Arklatex region this morning...as deep
layer meridional flow aloft persists downstream from a closed
upper low over northern Mexico. Cloud cover broke enough during
the overnight in the lull between precip waves that widespread fog
has developed as the saturated layer near the ground was cooled.
The dense fog remains more concentrated across NE OK and NW
AR...and thus an advisory will be maintained thru 15z. Vsbys may
improve before then as clouds increase again from the south. The
latest qpf forecasts from the GFS/ECMWF/GEM have shifted the
heavier qpf axis to the east of forecast area...and the latest
runs of the HRRRx also show the heavier rains lifting northeast
from the arklatex toward central AR. As a result...the flash flood
watch will be trimmed and will only include the far
eastern/southeastern counties. There will be a sharp rain/no rain
line that will lie pretty close to I-44 today...where the mid
level deformation zone sets up. Another lull in the activity is
expected by sometime this evening...before another wave of precip
grazes our far eastern counties on Thursday.
Rain chances will remain fairly high on Friday as the upper low to
the south transitions to an open wave and lifts north in our
direction. The system will slide overhead on
Saturday...maintaining at least low chances for rain/storms. A
quiet and warm start to the week is expected next week.
A deep and progressive upper trough will slide into the Plains by
late Tuesday. A dryline will set up over central OK...eventually
to be overtaken by the Pacific cold front as the large upper
trough shifts eastward. Strong to severe storms are definitely a
possibility...but timing differences in the model data yield lower
confidence in any one period...thus will keep pops low.
Lacy
&&
.TSA Watches/Warnings/Advisories...
OK...Dense Fog Advisory until 9 AM CST this morning for OKZ054>075.
Flash Flood Watch through Thursday afternoon for OKZ049-053-076.
AR...Dense Fog Advisory until 9 AM CST this morning for ARZ001-002-
010-011.
Flash Flood Watch through Thursday afternoon for ARZ020-029.
&&
AVIATION...22Hazardous weather outlook, Mar 9, 4:27 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
427 AM CST WED MAR 9 2016
ARZ001-002-010-011-019-020-029-OKZ049-053>076-101100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
427 AM CST WED MAR 9 2016
...HEAVY RAIN AND FLASH FLOOD POTENTIAL CONTINUES TODAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS MORNING.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...SOUTHEAST OF INTERSTATE 44.
ONSET...ONGOING.
POOR VISIBILITY.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING THROUGH MID MORNING.
DISCUSSION...
AREAS OF DENSE FOG WILL CONTINUE THROUGH MID MORNING ACROSS
PORTIONS OF NORTHEAST OKLAHOMA AND INTO FAR NORTHWEST
ARKANSAS. VISIBILITIES WILL BE UNDER A QUARTER OF A MILE AT
TIMES...WITH CHANGES IN VISIBILITY LIKELY OVER SHORT DISTANCES.
VISIBILITIES WILL IMPROVE AFTER SUNRISE.
A LARGE AREA OF LIGHT TO MODERATE RAIN WITH EMBEDDED
THUNDERSTORMS ACROSS SOUTHEAST OKLAHOMA SOUTHWARD INTO EAST TEXAS
AND SOUTHERN ARKANSAS WILL CONTINUE TO MOVE NORTHWARD INTO
PORTIONS OF EAST CENTRAL AND NORTHEAST OKLAHOMA...AS WELL AS
NORTHWEST ARKANSAS THIS MORNING. THE HEAVY RAIN AND FLASH FLOODING
POTENTIAL WILL INCREASE ONCE AGAIN DURING THE MORNING HOURS ACROSS
FAR SOUTHEAST OKLAHOMA AND INTO WEST CENTRAL ARKANSAS...WITH THE
GREATEST THREAT ASSOCIATED WITH THE EMBEDDED THUNDERSTORMS.
ANOTHER ROUND OF HEAVIER RAIN AND THUNDERSTORMS WILL DEVELOP LATE
TONIGHT...AFFECTING SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
TOWARD SUNRISE THURSDAY MORNING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY AND SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
EXTENDED DISCUSSION...
RAIN AND THUNDERSTORMS WILL LIKELY BE ONGOING THURSDAY MORNING
ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH THE HEAVY
RAIN AND FLOODING POTENTIAL CONTINUING THROUGH THE AFTERNOON
HOURS. ADDITIONAL RAIN AND THUNDERSTORMS WILL REMAIN POSSIBLE
THROUGH SUNDAY...ALTHOUGH THE THREAT OF WIDESPREAD HEAVY RAIN AND
FLOODING WILL DIMINISH AFTER THURSDAY.
WELL ABOVE NORMAL TEMPERATURES WILL RETURN FOR THE EARLY PART OF
NEXT WEEK. FIRE DANGER WILL INCREASE ACROSS PORTIONS OF NORTHEAST
OKLAHOMA BY TUESDAY...ESPECIALLY IN AREAS THAT HAVE NOT SEEN MUCH
RAINFALL FROM THE CURRENT EVENT...AS GUSTY SOUTH TO SOUTHWEST
WINDS DEVELOP AND AFTERNOON RELATIVE HUMIDITIES REMAIN LOW.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 9:30 PM CST | Dense Fog Advisory | TSA | Adair, Cherokee, Craig, Creek, Delaware, Haskell and 14 more | 12 hr |
Nearby
River Flood Advisories in Oklahoma, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.